Alert archive / Alabama / Flash Flood Warnings in 2012
Flash Flood Warning 12, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at Mar 14, 2012, 3:57 PM CDT for Franklin County, Lawrence County, Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 14, 2012, 3:57 PM CDT (20:57 UTC)
- Expired
- Mar 14, 2012, 6:41 PM CDT
- In force
- 3 hr
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Franklin County, AL, Lawrence County, AL
The radar
The Columbus AFB radar (KGWX), 101 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1678 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 452 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
854
WGUS54 KHUN 142057
FFWHUN
ALC059-079-150000-
/O.NEW.KHUN.FF.W.0012.120314T2057Z-120315T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
357 PM CDT WED MAR 14 2012
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EXTREME EASTERN FRANKLIN COUNTY IN NORTHWEST ALABAMA...
SOUTHERN LAWRENCE COUNTY IN NORTHWEST ALABAMA...
* UNTIL 700 PM CDT
* AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS
SOUTHERN LAWRENCE COUNTY. TWO TO THREE INCHES OF RAINFALL IS
POSSIBLE .
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MOULTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.
&&
LAT...LON 3430 8755 3431 8756 3457 8756 3457 8752
3458 8752 3441 8711 3430 8712
$$
RSB4 follow-up statements
912
WGUS74 KHUN 142109 CCA
FFSHUN
FLASH FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
409 PM CDT WED MAR 14 2012
ALC059-142121-
/O.CAN.KHUN.FF.W.0012.000000T0000Z-120315T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FRANKLIN AL-
409 PM CDT WED MAR 14 2012
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EXTREME EASTERN
FRANKLIN COUNTY IS CANCELLED...
LAT...LON 3430 8753 3457 8752 3458 8752 3441 8711
3430 8712
$$
ALC079-150000-
/O.CON.KHUN.FF.W.0012.000000T0000Z-120315T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAWRENCE AL-
409 PM CDT WED MAR 14 2012
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN LAWRENCE COUNTY
UNTIL 700 PM CDT...
AT 406 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS SOUTHERN
LAWRENCE COUNTY. TWO TO THREE INCHES OF RAINFALL IS POSSIBLE.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING
INCLUDE...MOUNT HOPE AND THE BANKHEAD NATIONAL FOREST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE ALSO SUBJECT TO FLOODING.
&&
LAT...LON 3430 8753 3457 8752 3458 8752 3441 8711
3430 8712
$$
RSB508 WGUS74 KHUN 142152 FFSHUN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 452 PM CDT WED MAR 14 2012 ALC079-150000- /O.CON.KHUN.FF.W.0012.000000T0000Z-120315T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAWRENCE AL- 452 PM CDT WED MAR 14 2012 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN LAWRENCE COUNTY UNTIL 700 PM CDT... AT 449 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. THOSE STORMS HAVE PRODUCED AN ESTIMATED TWO TO THREE INCHES OF RAINFALL. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. FLASH IS EXPECTED TO OCCUR OVER MAINLY RURAL AREAS OF SOUTHERN LAWRENCE COUNTY...INCLUDING THE TOWN OF MT HOPE AND THE BANKHEAD NATIONAL FOREST. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE ALSO SUBJECT TO FLOODING. && LAT...LON 3430 8753 3449 8752 3437 8711 3430 8712 $$ RSB
796 WGUS74 KHUN 142243 FFSHUN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 543 PM CDT WED MAR 14 2012 ALC079-150000- /O.CON.KHUN.FF.W.0012.000000T0000Z-120315T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAWRENCE AL- 543 PM CDT WED MAR 14 2012 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN LAWRENCE COUNTY UNTIL 700 PM CDT... AT 533 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS CONTINUE TO DECREASE IN COVERAGE AND INTENSITY. HOWEVER TWO TO THREE INCHES OF RAIN HAS FALLEN BETWEEN MOUNT HOPE AND THE BANKHEAD FOREST EARLIER THIS AFTERNOON. EVEN THOUGH THE RAIN HAS TAPERED OFF...RUNOFF COULD PRODUCE SOME FLASH FLOODING OVER SOUTHERN LAWRENCE COUNTY FOR THE NEXT COUPLE OF HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 3430 8753 3449 8752 3437 8711 3430 8712 $$ SS
313 WGUS74 KHUN 142341 FFSHUN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 641 PM CDT WED MAR 14 2012 ALC079-142351- /O.CAN.KHUN.FF.W.0012.000000T0000Z-120315T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAWRENCE AL- 641 PM CDT WED MAR 14 2012 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHERN LAWRENCE COUNTY IS CANCELLED... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3430 8753 3449 8752 3437 8711 3430 8712 $$ SS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Mar 14, 3:53 PM CDT, 4 minutes earlier.
Area forecast discussion, Mar 14, 3:53 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 353 PM CDT WED MAR 14 2012 .DISCUSSION... COMPARED TO 24 HOURS AGO...A SOMEWHAT BUSIER DAY IN THE WEATHER DEPARTMENT FOR THE TENNESSEE VALLEY. CURRENT RADAR INDICATED ISOLATED TO WIDELY SCATTERED SHOWERS/THUNDERSTORMS FIRING ALONG A WEAK BOUNDARY EXTENDING FROM THE MID MISSISSIPPI RIVER VALLEY TO THE SE COAST. THIS ACTIVITY WAS TRACKING TO THE ESE 15-20 MPH...WITH PRIMARY THREATS MAINLY OF GUSTY WINDS AND HAIL. OTHERWISE ON A BIG PICTURE...A SUMMER-LIKE PATTERN EXISTED ACROSS MUCH OF THE LOWER-48. A ZONAL/SPLIT FLOW CONTINUED...WITH AN ACTIVE NORTHERN STREAM BRINGING A SERIES OF STORMS ACROSS THE PACIFIC NW. THE SUBTROPICAL JET WAS ALSO BRINGING MORE HIGH ALTITUDE MOISTURE ACROSS THE BAJA AND NORTHERN MEXICO...TO ACROSS THE DEEP SOUTH. THAT MOISTURE AND THE ARRIVAL OF AN UPPER LEVEL DISTURBANCE WILL BRING UNSETTLED WEATHER TO THE AREA...BEGINNING LATER TONIGHT. HAVE EXTENDED ISOLATED CONVECTION INTO THE EARLY EVENING...WITH A BREAK IN THE WEATHER LATE THIS EVENING. HAVE INCREASED RAIN CHANCES AFTER MIDNIGHT...COINCIDING WITH THE APPROACH OF DEEPER MOISTURE AND SUPPORT. MOSTLY CLOUDY SKIES AND A GOOD CHANCE OF SHOWERS/STORMS IS EXPECTED THU INTO FRI...AS DECENT CONVERGENCE AND MOISTURE REMAIN. FORECAST SOUNDINGS FROM TODAYS MODEL RUNS NOTE MORE PRECIP WATER THAN YESTERDAYS OUTPUT...THUS A BETTER CHANCE FOR LOCALLY HEAVY RAIN (ESPECIALLY GIVEN RELATIVELY SLOW STORMS SPEED AND EFFECTS FROM CELLS REPEATING OVER THE SAME AREA). CAPE PARAMETERS...FROM THE SOUNDINGS WERE IN THE 2K RANGE...ALONG WITH NEGATIVE LIFTED/ SHOWALTER INDEXES...TYPICAL WHEN IN AN UNSTABLE REGIME. TOTAL SHEAR VALUES CONTINUE ON THE LOW SIDE. WEAK SHEAR AND A LACK OF STRONG UPPER LEVEL SUPPORT AND/OR FORCING FROM A BOUNDARY LIKE A FRONT... WILL HELP KEEP WIDESPREAD SEVERE CHANCES LOW. RAIN CHANCES SHOULD DIMINISH BY THE WEEKEND...AS UPPER LEVEL RIDGING BUILDS OVER THE EASTERN CONUS. THIS WILL RESULT IN EVEN WARMER TEMPS...WITH HIGHS RISING INTO THE LOWER AND POSSIBLY SOME MID 80S READINGS. BEFORE THEN...HIGHS FOR TOMORROW...THE IDES OF MARCH WILL WARM INTO THE UPPER 70S TO AROUND 80...WITH MORE CLOUDS AND RAIN CHANCES KEEPING TEMPERATURES TEMPERED. HIGHS BY SATURDAY WILL PUT THE OLD RECORD OF 82-1963 IN JEOPARDY OF BEING EQUALED OR ECLIPSED. RECORD HIGHS AT MUSCLE SHOALS OVER THE NEXT DAYS ARE SAFER IN THE UPPER 80S. HIGH TEMPERATURES BY NEXT TUE/WED SHOULD COOL SOMEWHAT AS THE RIDGES WEAKENS SOMEWHAT...AND THE MODERATED EFFECTS OF COOLER AIR FROM THE NORTH ATLANTIC FILTERS FURTHER INLAND. RSB && .AVIATION... /ISSUED 1215 PM CDT WED MAR 14 2012/ FOR 18Z TAFS...VFR CONDITIONS ARE EXPECTED FOR MUCH OF THE FORECAST PERIOD. AFTERNOON CU FIELD WILL CONTINUE TO INCREASE TO NEAR BKN BUT SHOULD REMAIN ABV 3KFT...WHILE VERY ISOL SHRA/TSRA WILL CONTINUE TO DEVELOP ACROSS THE AREA. ONLY BRIEF AND LIMITED IMPACTS ARE EXPECTED IF ANY STORMS SHOULD DIRECTLY IMPACT THE TERMINALS (BRIEF GUSTY WINDS MAINLY OUT OF THE W AND SHORT VIS/CIG DROPS TO MVFR WILL BE POSSIBLE)...SO HAVE INCLUDED ONLY A CB MENTION THRU 23Z DUE TO SPARSE COVERAGE OF STORMS AND DIFFICULTY OF TIMING THE IMPACTS. CLOUD COVER SHOULD DIMINISH SLIGHTLY OVERNIGHT AND MAY LEAD TO EARLY MORNING MVFR FOG AT BOTH TERMINALS BEFORE LOWER CIGS AND MORE SHRA/TSRA ARRIVE AFTER 13Z. CCC && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 60 80 58 82 57 / 20 40 40 40 20 SHOALS 59 81 59 83 57 / 30 40 40 40 20 VINEMONT 60 78 60 81 58 / 20 40 40 40 20 FAYETTEVILLE 57 80 59 81 57 / 30 40 50 40 20 ALBERTVILLE 54 77 58 78 57 / 20 40 40 40 20 FORT PAYNE 52 79 55 81 56 / 20 40 40 40 30 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Mar 14, 12:46 PM CDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1246 PM CDT WED MAR 14 2012 ALZ001>010-016-TNZ076-096-097-150300- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1246 PM CDT WED MAR 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS AFTERNOON AND MAY DEVELOP AGAIN LATE TONIGHT AS A WEAK UPPER LEVEL DISTURBANCE PUSHES ACROSS THE AREA. A FEW STORMS MAY BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 45 MPH...BUT SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A CHANCE OF THUNDERSTORMS WILL PERSIST THROUGH FRIDAY NIGHT AS A SERIES OF WEAK UPPER LEVEL DISTURBANCES MOVE ACROSS THE REGION. WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITHIN SOME STRONGER THUNDERSTORMS...MAINLY DURING THE AFTERNOON HOURS THURSDAY AND FRIDAY. HOWEVER...ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. BCC/CCC
In the hours before
Special weather statement, Mar 14, 1:59 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
159 PM CDT WED MAR 14 2012
ALZ004-141930-
LAWRENCE-
159 PM CDT WED MAR 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE COUNTY UNTIL 230 PM
CDT...
AT 155 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TOWN CREEK...OR 14 MILES NORTH OF MOULTON...
MOVING SOUTHEAST AT 20 MPH.
PENNY SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
COURTLAND.
WHEELER.
HILLSBORO.
CHALYBEATE SPRINGS...CADDO.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3465 8749 3465 8748 3465 8744 3469 8745
3471 8743 3472 8743 3479 8737 3463 8710
3453 8711 3441 8721
TIME...MOT...LOC 1858Z 308DEG 16KT 3466 8736
CCCSpecial weather statement, Mar 14, 2:26 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
226 PM CDT WED MAR 14 2012
ALZ004-007-142000-
LAWRENCE-MORGAN-
226 PM CDT WED MAR 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE AND MORGAN COUNTIES
UNTIL 300 PM CDT...
AT 223 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MOULTON...MOVING SOUTHEAST AT 15 MPH. AN
ADDITIONAL STRONG THUNDERSTORM IS SOUTHWEST OF WREN...MOVING
SOUTHEAST AT 15 MPH.
PENNY SIZE HAIL IS EXPECTED WITH BOTH OF THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
MOULTON.
WREN.
SPEAKE...DANVILLE.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3444 8744 3459 8732 3448 8699 3430 8711
3429 8720 3430 8731
TIME...MOT...LOC 1925Z 294DEG 12KT 3451 8729
CCCSpecial weather statement, Mar 14, 2:37 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
237 PM CDT WED MAR 14 2012
ALZ004-005-007-142000-
LAWRENCE-LIMESTONE-MORGAN-
237 PM CDT WED MAR 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE...LIMESTONE AND MORGAN
COUNTIES UNTIL 300 PM CDT...
AT 232 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WHEELER...OR 15 MILES SOUTHWEST OF ATHENS...
MOVING EAST AT 15 MPH.
NICKEL SIZE HAIL AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
HILLSBORO.
RIPLEY.
TRINITY...TANNER.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3481 8694 3458 8696 3462 8731 3476 8730
3476 8727 3478 8728 3480 8723
TIME...MOT...LOC 1937Z 286DEG 14KT 3471 8720
CCCSpecial weather statement, Mar 14, 2:59 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
259 PM CDT WED MAR 14 2012
ALZ004-007-016-142030-
CULLMAN-LAWRENCE-MORGAN-
259 PM CDT WED MAR 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR CULLMAN...LAWRENCE AND MORGAN
COUNTIES UNTIL 330 PM CDT...
AT 250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WREN...OR 5 MILES SOUTH OF MOULTON...MOVING
SOUTHEAST AT 15 MPH. ANOTHER STRONG THUNDERSTORM IS 5 MILES SOUTH OF
WREN...MOVING SOUTHEAST AT 15 MPH.
NICKEL SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE
EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
SPEAKE.
BATTLEGROUND.
NORTHEAST PORTIONS OF BANKHEAD NATIONAL FOREST.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3430 8712 3430 8729 3443 8741 3452 8722
3436 8702 3429 8695 3418 8711 3419 8712
TIME...MOT...LOC 1956Z 304DEG 13KT 3440 8725
CCCLocal storm report, Mar 14, 3:09 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
309 PM CDT WED MAR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM HAIL WREN 34.43N 87.29W
03/14/2012 E0.50 INCH LAWRENCE AL TRAINED SPOTTER
DIME SIZE HAIL WAS REPORTED THROUGH 1 PM AT A RESIDENCE
IN THE WREN COMMUNITY.
&&
KWEBERSpecial weather statement, Mar 14, 3:27 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
327 PM CDT WED MAR 14 2012
ALZ004-016-142100-
CULLMAN-LAWRENCE-
327 PM CDT WED MAR 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR CULLMAN AND LAWRENCE COUNTIES
UNTIL 400 PM CDT...
AT 322 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LANDERSVILLE...OR 8 MILES SOUTHWEST OF
MOULTON...MOVING SOUTHEAST AT 20 MPH.
NICKEL SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
WREN.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3418 8712 3430 8712 3430 8738 3436 8753
3453 8744 3439 8711 3432 8711 3431 8702
3416 8708
TIME...MOT...LOC 2027Z 295DEG 18KT 3441 8738
SSThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 1:46 PM CDT | Special Weather Statement | HUN | Colbert | 29 min |
| Mar 14, 1:59 PM CDT | Special Weather Statement | HUN | Lawrence | 31 min |
| Mar 14, 2:26 PM CDT | Special Weather Statement | HUN | Lawrence | 34 min |
| Mar 14, 2:37 PM CDT | Special Weather Statement | HUN | Limestone | 23 min |
| Mar 14, 2:59 PM CDT | Special Weather Statement | HUN | Lawrence | 31 min |
| Mar 14, 3:27 PM CDT | Special Weather Statement | HUN | Lawrence | 33 min |
| Mar 14, 3:32 PM CDT | Severe Thunderstorm Warning | HUN | Lawrence | 28 min |
| Mar 14, 4:01 PM CDT | Severe Thunderstorm Warning | HUN | Lawrence | 44 min |
| Mar 14, 4:51 PM CDT | Severe Thunderstorm Warning | HUN | Lawrence | 17 min |
| Mar 14, 5:11 PM CDT | Special Weather Statement | HUN | Lawrence | 34 min |
| Mar 14, 6:02 PM CDT | Special Weather Statement | HUN | Franklin | 28 min |
| Mar 14, 6:12 PM CDT | Special Weather Statement | HUN | Colbert | 33 min |
Nearby
Flash Flood Warnings in Alabama, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.